How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • Go back-and-forth until satisfied
    Rate the answer you receive.
Ask Dr. Nickols M Your Own Question
Dr. Nickols M
Dr. Nickols M, Board Certified Physician
Category: Medical
Satisfied Customers: 347
Experience:  Expert
115571763
Type Your Medical Question Here...
Dr. Nickols M is online now

Can you identify this allergic reaction rash please? I have

This answer was rated:

Can you identify this allergic reaction rash please? I have photos, and my child has already been to A+E and received medical attention.
JA: Have you seen a doctor about this yet? What medications are you taking?
Customer: Yes, antihistamines and steroids
JA: Is there anything else the Doctor should know before I connect you? Rest assured that they'll be able to help you.
Customer: I have seen multiple doctors, and they have told me 2 different rashes. My son came off antibiotics 2 days before the rash appeared. When the rash appeared I went straight to the GP, who prescribed antihistamines. No temperature. Then 24 hours later the rash got worse, temperature spiked, feet started to swell and hands. My son couldn’t walk as it was too painful. The rash has now gone, although comes and goes in areas. He was again in hospital over night last night with leg pain. He is back in steroids. Bloods normal. CRP 4
JA: What seems to make the symptoms worse or better? Any redness or swelling in the leg?
Customer: Nothing seems to make it worse. He is still itching in places, but then goes away. He has been scratching his thighs this evening, and have gone a bit red. No swelling.
Customer: replied 8 days ago.
File attached (VL145QL)
Hello, I am Dr Nickols M , it is a pleasure yo attent to you
Customer: replied 8 days ago.
Hi, thanks for your response
Customer: replied 8 days ago.
I can’t take a phone call at the moment

We can continue via chat , not problem

Customer: replied 8 days ago.
Thank you
Customer: replied 8 days ago.
Urticaria or Erythema?

please give me a moment to evaluate your problem in detail

Customer: replied 8 days ago.
Ok thank you
You are welcome. Regards

Dear customer, I would like to tell you that your son is apparently experiencing a condition called pharmacoderma characterized by these spots that your son has, sometimes triggered by the ingestion of drugs to which the patient is allergic, the antibiotics he ingested have likely generated this allergy. Although antihistamines are the treatment of choice in these cases, you must keep in mind that it may also be necessary for specific drugs that help modulate the immune system, as in the case of Montelukast; for this reason, I would like you to discuss with your child's doctor to study the best therapeutic strategy for your child. I would like you to talk to your family doctor to explore the best therapeutic process for your son. In fact, there are also autologous vaccines that are made with the same blood of the patient through which specific substances are extracted from the blood to be processed and injected back into the body and help them fight this immune hyperreactivity that is experienced which indeed is what is triggering these hives in different parts of the body; I hope this information has been helpful to at least guide you in this regard, I would like you to keep me updated on the situation of your son, I will be happy to assist and guide you in everything I can.

Customer: replied 7 days ago.
I can’t find any information on pharmacoderma. The information is limited, and it seems I can only find information on animals.
Is there another name? The doctors have said Urticaria or Erythema.
Hi Dear, Pharmacoderma is the name given to an allergic reaction to a drug or medication.
Dr. Nickols M and 4 other Medical Specialists are ready to help you